zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Convex solutions of polynomial-like iterative equations. (English) Zbl 1090.39012
The authors study the following polynomial-like iterative functional equation $$ \lambda_1 f(x)+\lambda_2 f^2(x)+\cdots+\lambda_n f^n(x)=F(x), $$ where $F:I=[a,b] \to I$ is given, $f$ is the unknown function and $\lambda_1>0$, $\sum_{i=1}^n \lambda_i=1$. Under suitable hypothesis for $\lambda_i$’s and Lipschitzianity of $F$, they obtain existence theorems for continuous and for convex solutions.

39B12Iterative and composite functional equations
39B22Functional equations for real functions
Full Text: DOI EuDML
[1] Baron, K.; Jarczyk, W.: Recent results on functional equations in a single variable, perspectives and open problems. Aequationes math. 61, 1-48 (2001) · Zbl 0972.39011
[2] Collet, P.; Eckmann, J. P.; Lanford, O. E.: Universal properties of maps on an interval. Comm. math. Phys. 76, 211-254 (1980) · Zbl 0455.58024
[3] Dhombres, J. G.: Itération linéaire d’ordre deux. Publ. math. Debrecen 24, 177-187 (1977)
[4] Dubbey, J. M.: The mathematical work of charles babbage. (1978) · Zbl 0376.01002
[5] Jarczyk, W.: On an equation of linear iteration. Aequationes math. 51, 303-310 (1996) · Zbl 0872.39010
[6] Kuczma, M.: An introduction to the theory of functional equations and inequalities. (1985) · Zbl 0555.39004
[7] Kuczma, M.; Choczewski, B.; Ger, R.: Iterative functional equations. Encyclopedia math. Appl. 32 (1990) · Zbl 0703.39005
[8] Kulczycki, M.; Tabor, J.: Iterative functional equations in the class of Lipschitz functions. Aequationes math. 64, 24-33 (2002) · Zbl 1009.39021
[9] Matkowski, J.; Zhang, W.: On the polynomial-like iterative functional equation. Math. appl. 518, 145-170 (2000) · Zbl 0976.39014
[10] Matkowski, J.; Zhang, W.: On linear dependence of iterates. J. appl. Anal. 6, 149-157 (2000) · Zbl 0972.39012
[11] Mukherjea, A.; Ratti, J. S.: On a functional equation involving iterates of a bijection on the unit interval. Nonlinear anal. 7, 899-908 (1983) · Zbl 0518.39005
[12] Mukherjea, A.; Ratti, J. S.: A functional equation involving iterates of a bijection on the unit interval II. Nonlinear anal. 31, 459-464 (1998) · Zbl 0899.39005
[13] Nabeya, S.: On the functional equation $f(p+qx+rf(x))=a+bx+cf(x)$. Aequationes math. 11, 199-211 (1974) · Zbl 0289.39003
[14] Ng, C. T.; Zhang, W.: Invariant curves for planar mappings. J. difference equ. Appl. 3, 147-168 (1997) · Zbl 0891.34070
[15] Rice, R. E.; Schweizer, B.; Sklar, A.: When is $f(f(z))=az2+bz+c$. Amer. math. Monthly 87, 252-263 (1980) · Zbl 0441.30033
[16] Roberts, A. W.; Varberg, D. E.: Convex functions. (1973) · Zbl 0271.26009
[17] Tabor, J.; Tabor, J.: On a linear iterative equation. Results math. 27, 412-421 (1995) · Zbl 0831.39006
[18] Yang, D.; Zhang, W.: Characteristic solutions of polynomial-like iterative equations. Aequationes math. 67, 80-105 (2004) · Zbl 1060.39019
[19] Zhang, W.: Discussion on the iterated equation $\sum $i=1n$\lambda ifi(x)=F(x)$. Chinese sci. Bull. 32, 1444-1451 (1987) · Zbl 0639.39006
[20] Zhang, W.: Discussion on the differentiable solutions of the iterated equation $\sum $i=1n$\lambda ifi(x)=F(x)$. Nonlinear anal. 15, 387-398 (1990) · Zbl 0717.39005
[21] Zhang, W.: Solutions of equivariance for a polynomial-like iterative equation. Proc. roy. Soc. Edinburgh sect. A 130, 1153-1163 (2000) · Zbl 0983.39010
[22] Zhao, L.: Theorems on existence and uniqueness for the functional equation $\lambda 1f(x)+\lambda 2f2(x)=F(x)$. J. chin. Univ. sci. Tech., No. Math. Issue, 21-27 (1983)